Alert archive / Connecticut / Flash Flood Warnings in 2023
Flash Flood Warning 50, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 13, 2023, 9:11 AM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 73 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2023, 9:11 AM EDT (13:11 UTC)
- Expired
- Sep 13, 2023, 10:24 AM EDT
- In force
- 73 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 9:20 AM EDT | FLASH FLOOD | 1 Wsw Wolcott, CT | Longmeadow Drive closed due to flooding. |
| Sep 13, 9:20 AM EDT | FLASH FLOOD | 1 Wsw Wolcott, CT | Longmeadow Drive closed due to flooding. |
| Sep 13, 9:25 AM EDT | FLASH FLOOD | Wolcott, CT | Route 69 in Wolcott closed due to flooding. |
| Sep 13, 9:25 AM EDT | FLASH FLOOD | Wolcott, CT | Route 69 in Wolcott closed due to flooding. |
| Sep 13, 9:25 AM EDT | FLASH FLOOD | Wolcott, CT | Saddle Road closed due to flooding. |
| Sep 13, 9:25 AM EDT | FLASH FLOOD | Wolcott, CT | Saddle Road closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
391
WGUS51 KOKX 131311
FFWOKX
CTC009-131515-
/O.NEW.KOKX.FF.W.0050.230913T1311Z-230913T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
911 AM EDT Wed Sep 13 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Central New Haven County in southern Connecticut...
* Until 1115 AM EDT.
* At 911 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waterbury, Meriden, Shelton, Naugatuck, Wolcott, Hamden, Cheshire,
Monroe, Seymour, Derby, Prospect, Woodbridge, Middlebury, Beacon
Falls, Bethany, Ansonia and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4155 7287 4155 7285 4157 7285 4157 7283
4133 7299 4132 7309 4135 7314 4138 7316
4139 7318 4147 7315 4159 7308 4159 7306
4161 7306 4161 7302 4163 7302 4164 7298
4164 7294 4161 7293 4156 7295 4156 7288
FLASH FLOOD...RADAR INDICATED
$$
JC1 follow-up statement
256
WGUS71 KOKX 131424
FFSOKX
Flash Flood Statement
National Weather Service New York NY
1024 AM EDT Wed Sep 13 2023
CTC009-131434-
/O.CAN.KOKX.FF.W.0050.000000T0000Z-230913T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Haven CT-
1024 AM EDT Wed Sep 13 2023
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL NEW HAVEN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 600 PM EDT Wednesday for
portions of southern Connecticut. Portions of northeast New Jersey.
Portions of southeast New York.
A Flood Watch remains in effect until 200 AM EDT Thursday for
portions of southern Connecticut. Portions of southeast New York.
LAT...LON 4155 7287 4155 7285 4157 7285 4157 7283
4133 7299 4132 7309 4135 7314 4138 7316
4139 7318 4147 7315 4159 7308 4159 7306
4161 7306 4161 7302 4163 7302 4164 7298
4164 7294 4161 7293 4156 7295 4156 7288
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 9:08 AM EDT, 3 minutes earlier.
Area forecast discussion, Sep 13, 9:08 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
908 AM EDT Wed Sep 13 2023
.SYNOPSIS...
A cold front and wave of low pressure along it approach today,
moving through tonight. High pressure then builds in on Thursday,
remaining centered to the west through Friday, before weakening over
the weekend. At the same time, Hurricane Lee is forecast to pass
offshore to our east. A weak frontal system impacts the region
early next week.
Monitor https:/www.weather.gov/okx/tropical or
https:/www.nhc.noaa.gov for the latest NHC forecasts on Hurricane
Lee.
&&
.NEAR TERM /THROUGH TONIGHT/...
A closed low upper trough axis swings east through the Great
Lakes today. The primary surface low tracks into SE Canada as
an attendant cold front and weak surface wave approach the
local region. Along and ahead of this, showers and thunderstorms
will move into the area, continuing intermittently through this
evening.
First round of showers and embedded thunderstorms is moving
through southern CT and Long Island. There may be breaks in the
wet weather by late morning or early afternoon, allowing
additional convection to redevelop through the early evening.
The primary threat from this system is the potential for heavy
rainfall leading to flooding. Layer precipitable waters over 1.5
inches and parallel flow evident from low to upper levels may lead
to training of showers and thunderstorms. While typical nuisance
flooding of urban and poor drainage areas is likely, areas of flash
flooding also cannot be ruled out. The wet antecedent conditions
have lowered 1 hr FFG values, with some parts of NE NJ under an
inch. Given this, and the elevated potential to exceed this in
the abundantly moist environment, maintained the region wide
Flood Watch into this evening. See hydro section for additional
details.
While instability is relatively weak, modest speed and directional
shear allowing for increased helicity in the low levels brings
at least the potential of a few strong or severe thunderstorms.
Isolated damaging wind gusts, and even a weak tornado or two,
would be the main hazards. SPC kept a 2% tornado risk outlined
for much of the forecast area.
Forecast highs are on the cooler side with the rain and clouds,
only ranging from the low to mid 70s. Surface features should
clear east of Long Island after midnight, with the region drying
out overnight as temperatures fall into the 50s and 60s.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
Dry conditions return Thursday as a 1022 mb surface high builds into
the Great Lakes on Thursday, setting up a NW flow over the local
region. This advects a much drier air mass into the region, and dew
pts plummet into the lower 50s by the afternoon, a refreshing change
from the recent regime. BUFKIT soundings prog 850mb temps around 9
or 10C, and with a well-mixed BL, afternoon temperatures should
average near or just a hair below normal in the low to mid 70s.
Abundant sunshine prevails.
Clear skies persist Thursday night, and temperatures bottom out in
the 50s for most. Parts of interior CT and the lower Hudson Valley
could fall into the 40s by daybreak, particularly if the flow
lightens enough. Largely followed a superblend of guidance for this
update.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
For Fri, high clouds in advance of Lee will be on the increase,
otherwise temps/dewpoints look similar to those for Thu. Northerly
winds between inland high pressure and Lee will also be on the
increase to 15G25mph as the pressure gradient increases between
inland high pressure and the outer circulation of Lee.
Strongest winds associated with Lee should arrive Fri night and
continue into Sat, with winds backing NW on Sat as the hurricane
passes well east. The hurricane's wind field will be expanding in
size as it moves northward, and winds especially across coastal SE
CT and eastern Long Island could become strong, sustained 25-30 mph
with gusts up to 40 mph possible. Can't rule out tropical storm
force winds in those areas right near the shoreline in areas with a
good NW-N exposure.
NBM PoP still clips eastern CT/Long Island on the periphery of Lee,
with only light rainfall amounts expected, at most.
WAA starts early next week, with slight chance for showers and
possibly a thunderstorm Mon/Tue.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
A cold front approaches and moves across the terminals
this afternoon and evening.
Mainly VFR to start with some pockets of MVFR. Line of showers
with a few thunderstorms continues to move across southern CT
through 15z, with showers across Long Island. Additional showers
and thunderstorms may develop this afternoon with the cold front
passage. Have gone with a VCTS as coverage may not be
widespread, generally 17-21z NYC terminals and then 18-22z Long
Island and Southern Connecticut. VFR is expected to prevail
tonight.
The flow has begun to shift to the SW behind the initial line of
showers/storms. Winds may briefly back towards the S, especially
eastern terminals this afternoon, before shifting to the W and
NW late this afternoon and evening. Speeds generally around 10
kt or less. Winds may diminish briefly tonight before beginning
to increase early Thursday morning.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of any showers/thunderstorms this afternoon may be off by
1-2 hours.
The afternoon KJFK haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
Thursday - Friday: VFR. Northerly wind gusts around 15 to 20 kt
Thursday night through Friday night.
Saturday: Mainly VFR. NW wind gusts around 20 to 25 kt.
Sunday: VFR. West winds with gusts 15-20kt.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Ocean seas with long period swells continue to build. Have
extended the SCA on the ocean through 10Z Fri -- though this
will need further extension.
Non-ocean waters remain below SCA threshold through Thursday.
Ocean seas should continue to build on Thu, reaching 5-8 ft by late
day Thu, 8-12 ft Fri morning, and peaking at 9-14 ft Fri evening.
Seas will then actually start to slowly decrease Fri night into Sat
as strong offshore flow counteracts incoming swell, down to 8-12 ft
by daybreak Sat, 6-8 ft Sat evening, then below 5 ft by Sunday
afternoon.
Sustained N-NW winds or frequent gusts from Lee could peak at
tropical storm force (35 to 40 kt) Fri night into Sat, mainly
on the eastern ocean waters/sound. Elsewhere, SCA conditions
likely from Fri into Sat, with a few gusts up to 35 kt possible
Fri night/Sat AM.
&&
.HYDROLOGY...
Showers and thunderstorms into this evening will bring a widespread
1 to 2 inches of rainfall to the region, with locally 2 to 3
inches. Rainfall rates could reach 1 to 2 inches per hour in
heavier downpours.
This brings the possibility of flooding,especially in low
lying, poor drainage and urban areas. With recent rains, it
will not take much more than an inch in one hour to produce
flash flooding. A Flood Watch is in effect for the entire region
today -- until 6 PM for NE NJ, NYC, the lower Hudson Valley, SW
CT, and western Long Island, and until 2 AM for New Haven,
Middlesex, and New London counties, as well as Suffolk on Long
Island.
Thereafter, no hydrological issues are expected through early next
week.
&&
.TIDES/COASTAL FLOODING...
A High Surf Advisory is in effect today for Nassau and Suffolk
county beaches, and for all the ocean beaches Thursday, as surf
heights increase from 4 to 8 ft today to around 6 to 9 ft on
Thursday. Hazardous surf should continue into Saturday, and may
peak over 10 ft on Friday, similar to the fcst wave heights at
the offshore buoys. In combination with higher water levels due
to the new moon which occurs on Thursday, beach erosion may
also become a problem on Friday.
A high rip current risk statement is in effect for all beaches
through Friday, and will likely have to be extended into at
least Saturday based on the current fcst track and intensity of
Hurricane Lee.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 6 PM EDT this evening for CTZ005-009.
Flood Watch through late tonight for CTZ006>008-010>012.
NY...Flood Watch until 6 PM EDT this evening for NYZ067>075-176>179.
Flood Watch through late tonight for NYZ078>081.
High Risk for Rip Currents through Friday evening for NYZ075-080-
081-178-179.
High Surf Advisory from 9 PM this evening to 10 PM EDT
Thursday for NYZ075-178.
High Surf Advisory until 10 PM EDT Thursday for NYZ080-081-179.
NJ...Flood Watch until 6 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ350-353-355.
&&
SYNOPSIS...BR/DR
NEAR TERM...DR
SHORT TERM...DR
LONG TERM...BR
AVIATION...BR/DS
MARINE...BR/DR
HYDROLOGY...BR/DR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 13, 5:25 AM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service New York NY 525 AM EDT Wed Sep 13 2023 CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177-140930- Northern Fairfield-Southern Fairfield-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northern Queens-Northern Nassau- 525 AM EDT Wed Sep 13 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-010>012-NYZ078-079-140930- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Southern Middlesex-Southern New London- Northwest Suffolk-Northeast Suffolk- 525 AM EDT Wed Sep 13 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-140930- Kings (Brooklyn)-Southern Queens- 525 AM EDT Wed Sep 13 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ179-140930- Southern Nassau- 525 AM EDT Wed Sep 13 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-140930- Southwest Suffolk-Southeast Suffolk- 525 AM EDT Wed Sep 13 2023 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-140930- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 525 AM EDT Wed Sep 13 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for severe thunderstorms with the possibility for damaging winds as well as a brief waterspout today into tonight for eastern waters. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Sep 13, 6:40 AM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service New York NY
640 AM EDT Wed Sep 13 2023
CTZ005-009-NYZ068-070-131130-
Northern Fairfield CT-Southern Fairfield CT-Putnam NY-
Northern Westchester NY-
640 AM EDT Wed Sep 13 2023
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL FAIRFIELD...NORTHERN
WESTCHESTER AND EASTERN PUTNAM COUNTIES THROUGH 730 AM EDT...
At 640 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Brewster, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stamford, Danbury, New Canaan, Mount Kisco, Mahopac, Lake Carmel,
Sherman, Brewster, Newtown, Greenwich, Ridgefield, Bethel, Wilton,
Brookfield, and New Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
4150 7344 4151 7339 4149 7337 4147 7332
4147 7330 4145 7330 4145 7327 4117 7348
4109 7372 4110 7373 4109 7375 4106 7383
4151 7372 4153 7353 4167 7352
TIME...MOT...LOC 1040Z 211DEG 27KT 4135 7359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMCLocal storm report, Sep 13, 7:30 AM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
730 AM EDT Wed Sep 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM Flash Flood 1 SE Danbury 41.39N 73.46W
09/13/2023 Fairfield CT Emergency Mngr
Ongoing water rescue on West Street in
Danbury.
&&Local storm report, Sep 13, 7:50 AM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
750 AM EDT Wed Sep 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM Flash Flood 1 E Danbury 41.40N 73.44W
09/13/2023 Fairfield CT Emergency Mngr
Osbourne Street closed due to flooding.
&&Local storm report, Sep 13, 7:51 AM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
751 AM EDT Wed Sep 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM Flash Flood 1 E Danbury 41.40N 73.45W
09/13/2023 Fairfield CT Emergency Mngr
White Street closed due to flooding.
&&Special weather statement, Sep 13, 7:51 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service New York NY
751 AM EDT Wed Sep 13 2023
CTZ005-006-131230-
Northern Fairfield CT-Northern New Haven CT-
751 AM EDT Wed Sep 13 2023
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL FAIRFIELD AND
NORTHWESTERN NEW HAVEN COUNTIES THROUGH 830 AM EDT...
At 751 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Southbury, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waterbury, Naugatuck, Southbury, Wolcott, Newtown, Hamden, Cheshire,
Seymour, Prospect, Woodbridge, Middlebury, Beacon Falls, Bethany, and
Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4156 7295 4156 7294 4138 7292 4139 7330
4151 7331 4151 7316 4156 7316 4156 7314
4157 7309 4159 7308 4159 7306 4161 7306
4162 7295
TIME...MOT...LOC 1151Z 267DEG 8KT 4148 7322
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JMCLocal storm report, Sep 13, 7:53 AM EDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
753 AM EDT Wed Sep 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM Flash Flood 2 WSW Danbury 41.39N 73.51W
09/13/2023 Fairfield CT Emergency Mngr
Mill Plain Road closed due to flooding.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:40 AM EDT | Special Weather Statement | OKX | 50 min | |
| Sep 13, 7:13 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 92 min |
| Sep 13, 7:26 AM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 98 min |
| Sep 13, 7:51 AM EDT | Special Weather Statement | OKX | 39 min | |
| Sep 13, 8:44 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 91 min |
| Sep 13, 11:12 AM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 104 min |
| Sep 13, 12:45 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 4 hr |
| Sep 13, 2:14 PM EDT | Special Weather Statement | OKX | 46 min | |
| Sep 13, 2:55 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 96 min |
| Sep 13, 3:55 PM EDT | Special Weather Statement | OKX | 50 min | |
| Sep 13, 6:11 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.